Alert archive / Kansas / River Flood Warnings in 2018
River Flood Warning 50, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Oct 9, 2018, 4:27 PM CDT for Wilson County, Kansas. It was in force for 10 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 9, 2018, 4:27 PM CDT (21:27 UTC)
- Expired
- Oct 10, 2018, 2:05 AM CDT
- In force
- 10 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Wilson County, KS
The radar
The Wichita radar (KICT), 141 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Fall River (KS) at Fredonia (FRNK1).
- Action stage
- 15 ft
- Minor stage
- 17 ft
- Moderate stage
- 27 ft
- Major stage
- 36 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07169500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
314
WGUS43 KICT 092127
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wichita KS
427 PM CDT Tue Oct 9 2018
...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas...
Fall River At Fredonia affecting Wilson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC205-101126-
/O.NEW.KICT.FL.W.0050.181009T2127Z-181010T2221Z/
/FRNK1.1.ER.181009T2047Z.181010T0600Z.181010T1021Z.NO/
427 PM CDT Tue Oct 9 2018
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Fall River At Fredonia.
* From this afternoon until Wednesday afternoon.
* At 4:01 PM Tuesday the stage was 17.1 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 17.8 feet by
early Wednesday morning. The river will fall below flood stage
early Wednesday morning.
* Impact...At 17.0 feet...Flood waters backup into residential yards
located 1 mile south of Fredonia near the gage site off of Highway
96. Expect bank overflows on both banks.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Wed Thu Fri
Fredonia 17.0 17.1 Tue 4 PM 16.7 8.4 4.6
&&
LAT...LON 3764 9598 3750 9573 3738 9565 3739 9576
3759 9604
$$
Metzger2 follow-up statements
587
WGUS83 KICT 100200
FLSICT
Flood Statement
National Weather Service Wichita KS
900 PM CDT Tue Oct 9 2018
...The flood warning continues for the following river in Kansas...
Fall River At Fredonia affecting Wilson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC205-101559-
/O.EXT.KICT.FL.W.0050.000000T0000Z-181010T1853Z/
/FRNK1.1.ER.181009T2047Z.181010T0017Z.181010T0653Z.NO/
900 PM CDT Tue Oct 9 2018
The Flood Warning continues for
The Fall River At Fredonia.
* Until Wednesday afternoon.
* At 8:46 PM Tuesday the stage was 17.6 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early Wednesday morning.
* Impact...At 17.0 feet...Flood waters backup into residential yards
located 1 mile south of Fredonia near the gage site off of Highway
96. Expect bank overflows on both banks.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Wed Thu Fri
Fredonia 17.0 17.6 Tue 9 PM 8.4 4.8 4.1
&&
LAT...LON 3764 9598 3750 9573 3738 9565 3739 9576
3759 9604
$$
Metzger091
WGUS83 KICT 100705
FLSICT
Flood Statement
National Weather Service Wichita KS
205 AM CDT Wed Oct 10 2018
...The flood warning is cancelled for the following river in
Kansas...
Fall River At Fredonia affecting Wilson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC205-100735-
/O.CAN.KICT.FL.W.0050.000000T0000Z-181010T1853Z/
/FRNK1.1.ER.181009T2047Z.181010T0017Z.181010T0525Z.NO/
205 AM CDT Wed Oct 10 2018
The Flood Warning is cancelled for
The Fall River At Fredonia.
* At 1:47 AM Wednesday the stage was 16.5 feet.
* Flood stage is 17.0 feet.
* Fell below flood stage at 12:25 AM Wednesday.
* Forecast...The river will continue to fall to 5.9 feet by Thursday
morning.
* Impact...At 17.0 feet...Flood waters backup into residential yards
located 1 mile south of Fredonia near the gage site off of Highway
96. Expect bank overflows on both banks.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Thu Fri Sat
Fredonia 17.0 16.5 Wed 2 AM 5.9 4.9 4.5
&&
LAT...LON 3764 9598 3750 9573 3738 9565 3739 9576
3759 9604
$$
LawsonWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Oct 9, 1:01 PM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Oct 9, 1:01 PM CDT, 3 hours 26 minutes before
Area Forecast Discussion National Weather Service Wichita KS 101 PM CDT Tue Oct 9 2018 .SHORT TERM...(Today through Thursday night) Issued at 343 AM CDT Tue Oct 9 2018 Forecast Headline: Flood Watch Remains In Effect For All Areas Until 7 AM CDT Wednesday. Today-Early Wed Morning: A DEEP upper-deck trof remains parked from the Northern Rockies to along the AZ/NM state line while a 2nd, broad positively-tilted upper-deck wave is situated primarily from Alberta to the WA/OR state line. The 2nd wave, though still quite broad, will gradually strengthen today & tonight toward, then across, the Great Basin. This would finally force the initial wave east across the Southern Rockies late tonight with the deamplifying wave reaching KS, Western OK, & West TX early Wed morning. The evolving upper-deck pattern would drive a cold front E/SE across KS late tonight. This would, of course, drive the axis of heaviest rains & embedded thunderstorms east as well. The rain & embedded thunderstorms will clear most of KICT Country late Tue night with the rains confined to far Southeast KS early Wed morning. This has been consistent for about the past 3 days. Until then, heavy rains, accentuated by the embedded thunderstorms, would continue to cause further flooding across Central & eastern KS today & tonight. Therefore the Flood Watch remains unchanged in all respects. In Southeast KS the airmass destabilizes this afternoon as evidenced by MLCAPES that'll likely increase to around 2,000 J/KG. With deep-layer bulk shear increasing in response to the approaching initial wave to 45 to 50kts (per NAM) the severe thunderstorm potential is slowly increasing for Southeast KS this afternoon & this evening. While all 3 modes are possible, the greatest threats would be damaging winds & even a few tornadoes in addition to heavy rains. Wed-Thu Night: Quiet weather finally returns as the departing, & shearing, upper wave crosses the MS Valley, allowing a broad inverted surface ridge to spread from the Northern Plains to North TX. The intermission would be short-lived as a strong, positively tilted mid-upper wave surges E/SE from the Northern Rockies to toward the Northern Plains. At this time, light-moderate rains are expected to greatly increase across most of KS late Thu night with far Southeast KS the exception. .LONG TERM...(Friday through Monday) Issued at 343 AM CDT Tue Oct 9 2018 Next Weekend: Most of next weekend will be wet as the next compact surface low is scheduled to move across NM & into the TX Panhandle Fri & Fri night. This would induce strengthening isentropic ascent across KICT Country, especially Fri Night & Sat when the low would move along the Red River. Such movement would drag another cold front across most of KS, so we're in for another wet weekend. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1247 PM CDT Tue Oct 9 2018 Primary Aviation concerns: Areas of RA and TSRA with widespread IFR/MVFR conditions through this evening. A dynamic, fall storm system continues to bring widespread SHRA and isolated TSRA to the region this afternoon. Eventually, a strong cold front will sweep through this evening/tonight with SHRA/TSRA activity ending from west to east. Gusty winds will likely develop behind this front later tonight through Wednesday. Before then, though, widespread IFR/MVFR conditions can be expected with the SHRA/TSRA activity. Across SE KS, a line of TSRA may be accompanied by wind gusts in excess of 40-50kt. A brief tornado cannot be ruled out either. The main window for that potential looks to be through about 22z this afternoon. In the wake of the front, rising CIGs are expected with a return to VFR conditions for much of the area. - Martin && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 69 45 57 40 / 100 60 0 0 Hutchinson 64 42 55 38 / 100 40 0 0 Newton 68 44 55 38 / 100 70 0 0 ElDorado 70 46 56 38 / 100 80 0 0 Winfield-KWLD 70 46 58 40 / 100 80 0 0 Russell 49 39 52 35 / 100 20 0 0 Great Bend 50 39 54 36 / 100 20 0 0 Salina 62 43 53 36 / 100 50 0 0 McPherson 65 42 54 36 / 100 50 0 0 Coffeyville 78 51 61 42 / 100 90 0 0 Chanute 76 50 58 40 / 100 90 0 0 Iola 76 50 57 40 / 100 90 0 0 Parsons-KPPF 77 51 59 41 / 100 90 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... Flood Watch through Wednesday morning for KSZ032-033-047>053- 067>072-082-083-091>096-098>100. && SHORT TERM...EPS LONG TERM...EPS AVIATION...RM
Hazardous weather outlook, Oct 9, 2:40 PM CDT, 1 hour 47 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 240 PM CDT Tue Oct 9 2018 KSZ032-033-047>053-067>072-082-083-091>096-098>100-101945- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 240 PM CDT Tue Oct 9 2018 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...This Afternoon and Tonight Showers and isolated thunderstorms will continue to impact portions of central and southeast Kansas through this evening, with a continued threat of heavy rain and flooding. As the rain ends, the threat will transition to primarily river and creek flooding. For further details, please refer to the latest river flood warnings and statements that are in effect. .DAYS TWO THROUGH SEVEN...Wednesday through Monday River flooding will continue in most areas the rest of the week. Be sure to check flood statements for further details and be listening for possibly further warnings. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated this afternoon or tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/ Martin
In the hours before
Local storm report, Oct 9, 1:20 PM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
120 PM CDT TUE OCT 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM FLASH FLOOD KINGMAN 37.65N 98.11W
10/09/2018 Kingman KS EMERGENCY MNGR
SEVERAL ROADS ARE CLOSED IN MOSTLY RURAL AREAS AROUND
KINGMAN COUNTY. THERE ARE CONCERNS BY THE COUNTY
EMERGENCY MANAGER THAT RUSHING WATER MAY HAVE ERODED SOME
OF THEM AND BARRICADES ARE BEING PUT UP.
&&
TVAUGHANLocal storm report, Oct 9, 1:29 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
129 PM CDT TUE OCT 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 PM HEAVY RAIN WINFIELD 37.27N 96.97W
10/09/2018 M9.00 INCH COWLEY KS PUBLIC
MEASURED EVENT TOTAL RAINFALL.
&&
KMBLocal storm report, Oct 9, 1:38 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
138 PM CDT TUE OCT 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 PM HEAVY RAIN NW ATTICA 37.24N 98.23W
10/09/2018 M9.00 INCH HARPER KS PUBLIC
MEAURED EVENT TOTAL RAINFALL.
&&
KMBLocal storm report, Oct 9, 2:02 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
202 PM CDT TUE OCT 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM FLASH FLOOD KINGMAN 37.65N 98.11W
10/09/2018 Kingman KS BROADCAST MEDIA
KSN REPORTER SHARED A PICTURE VIA SOCIAL MEDIA THAT SHOWS
KINGMAN RIVERSIDE PARK IS UNDERWATER IN KINGMAN.
&&
TVAUGHANLocal storm report, Oct 9, 2:11 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
211 PM CDT TUE OCT 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 PM FLOOD BUSHTON 38.51N 98.39W
10/09/2018 RICE KS EMERGENCY MNGR
MIDDLE SCHOOL IN TOWN BEING EVACUATED DUE TO DRIVEWAY AND
PARKING LOTS BECOMING FLOODED.
&&
BDKLocal storm report, Oct 9, 2:29 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
229 PM CDT TUE OCT 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM FLOOD 5 SE GODDARD 37.60N 97.52W
10/09/2018 SEDGWICK KS LAW ENFORCEMENT
151ST STRRET W. IS CLOSED DUE TO HIGH WATER BETWEEN 49TH
STREET AND K42.
&&
BDKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 10:37 PM CDT | Areal Flood Warning | ICT | Chase, Greenwood | 58 hr |
| Oct 9, 12:21 AM CDT | Areal Flood Warning | ICT | Butler, Cowley | 36 hr |
| Oct 9, 10:36 AM CDT | Flash Flood Warning | ICT | Harper, Kingman | 4 hr |
| Oct 9, 12:22 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Montgomery | 32 min |
| Oct 9, 12:34 PM CDT | Tornado Warning | ICT | Labette, Montgomery | 17 min |
| Oct 9, 12:41 PM CDT | Areal Flood Warning | ICT | Harvey, Reno, Sedgwick, Sumner | 24 hr |
| Oct 9, 12:45 PM CDT | Areal Flood Warning | ICT | Barton, Ellsworth, Lincoln, McPherson, Rice, Russell | 24 hr |
| Oct 9, 1:12 PM CDT | Severe Thunderstorm Warning | ICT | Labette | 32 min |
Nearby
River Flood Warnings in Kansas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.